Can Hypo cause acne? And what about acid reflux!?

Since starting Levothyroxine in October my chest, shoulders and back have broken out in spots! They seem to take an age to heal. I also have a swollen gland on the left side where the neck/shoulders meet. Is it fighting the acne?

Also, since being diagnosed and starting Levo, I suffer horribly with acid reflux - my mouth is dreadfully bitter/sour.

Any info very much appreciated!

5 Replies
oldestnewest

Hi

I don't know about the acne but acid reflux could well be due to being hypo.

My mum is hypo (i've recently followed suit!) and she had to take some specific meds for a while to deal with the reflux.

The thyroid has a lot to answer for when it gets thrown out of kilter.

Take care.

Bev

Reply

Yes,if they are raised red lumps could be hidradenitis suppurativa. glands will come up with it all over body. Try and get

Thyroid and sex hormones and cortisol and glucose and weight under control. Ocytetracycline long term is offered by gp But often cause other issues. Not easy :(

Reply

Hi, for the acid reflux betaine hydrochloride is very good. Take one or two tablets every time that you eat and it should subside. After a couple of months things could be getting back to normal. Hope that helps.

Jo xx

Reply

Thank you Jo, I will try that.

Is it ok to use alongside Levothyroxine? Where can I get it? Xx

Reply

Hi you will get it at any healthfood shop. Not sure about Holland and Barratt. If you take your levo in the morning, maybe leave it til lunch time before you take the bet Hydrochloride. If the two tabs don't work you can try three. It is wonder ful stuff.

Jo xx

Reply

You may also like...